It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Ear, Nose & Throat Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-16-2008, 11:44 AM   #1
Newbie
(female)
 
Join Date: Feb 2008
Location: AR, USA
Posts: 5
WanderingSoul86 HB User
Help! Boyfriend hallucinating on lortab

My boyfriend had a tonsillectomy and 3 other procedures done for sleep apnea on March 12. His doctor gave him lortab with tylenol. I have been giving him the maximum dose because the pain was so bad- 4 tsp every 4 hours. But the pain was just getting worse- the medicine wore off by the first hour.

So yesterday night I called his doctor as I found my poor boyfriend sitting in a dark room on the floor wrapped in a blanket rocking back and forth crying in the dark. The doctor said I could give him 600 mg of ibuprofen every 6 hours in addition to the lortab.

FINALLY he slept. And when he woke up around 2 this morning he wasn't in pain. But when I woke up at 9 this morning I found him sitting on the couch freaking out because of hallucinations and because had had weird dreams in which he couldn't breathe and then he woke up and he still couldn't breathe. (I think it's high anxiety).

So I called walgreens and they said it's most likely the lortab causing the hallucinations and anxiety. He hasn't taken any since (his last dose was supposed to be at 9 this morning) and he says the pain is coming back. Plus he's just totally freaking me out the way he looks right now... he says he feels part dead, part alive.

I don't know what I'm looking for here- help! Experiences! Stop the ibuprofen? Stop the lortab? Then he's going to be in severe pain again! I know many of you out there have experiences with this. I just hate seeing him like this and I don't know what to do.

I read that it takes 3-5 days for lortab to get out of your system so if it is the lortab, he'll be dealing with this for a couple days, right?

 
Sponsors Lightbulb
   
Old 03-16-2008, 11:54 AM   #2
Senior Member
(female)
 
Join Date: Jan 2008
Location: Calgary, Alberta
Posts: 105
kittywake HB User
Re: Help! Boyfriend hallucinating on lortab

I wish I could help you. Maybe call the ENT and see what they can tell you. Or if you have one of those phone lines that you call and get advice from a registered nurse. I've called those before and they usually give an explanation and suggest seeing a doctor.

I was only prescribed Tylenol 3 (with codiene) and I had to stop taking it for two reasons. One I had a rash on my arms and legs and two it was making me feel sick and I had constant stomach cramps.

I've been taking two regular Tylenols every 4 hours around the clock and it seems to be working alright. My ears still hurt and my throat hurts, but it is bareable.

 
Old 03-16-2008, 03:33 PM   #3
Senior Veteran
(male)
 
Join Date: Nov 2007
Location: Cleveland
Posts: 1,263
gcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB User
Re: Help! Boyfriend hallucinating on lortab

It's extremely unlikely (almost impossible) that the Ibuprofen is causing the hallucinations so don't stop that, it will help a little with the pain.

It's also unlikely that it will take 3-5 days for the lortab hallucinations to get out of his system (it might take that long for the hydrocodone in lortab to get out of his system for a drug test, but the side effects usually start to subside in 4-6 hours as the drug wears off). If the pain comes back you might try a smaller dose of lortab - try cutting the pills in half or even quartering them and giving him a smaller dose.

 
Old 03-16-2008, 04:53 PM   #4
Newbie
(female)
 
Join Date: Feb 2008
Location: AR, USA
Posts: 5
WanderingSoul86 HB User
Re: Help! Boyfriend hallucinating on lortab

Thanks for your replies! He didn't take the lortab for awhile and is continuing to take the ibuprofen but the pain returned so I gave him half the dose of lortab.

He just seems really out of it and in worse pain and a much much worse mood today. It's day 5.

I basically have to force him to eat anything. He says everything tastes like vomit because all the food is getting stuck in the scabs. Is there anything he can do about this? I keep telling him the more he eats the better he will feel- I don't think it's healthy to take all that medicine on an empty stomach!

Ugh! And his mom calls me telling me what to do. "Make sure everything is sterile! Is he eating? Is he getting all his vitamins?" I'd like to see her do a better job.

Sorry for the complaints. I just keep telling myself that its 10000 times worse for him and that's why he's in a bad mood. It just gets to be frusturating when there's nothing I can do and he just keeps telling me he feels terrible!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
CONFUSED with THYROID readings?? I need help? meds do nto seem to be working? bluetou Thyroid Disorders 17 05-12-2011 07:18 PM
The cough from HELL....help! xSunnySmilex Colds & Flu 5 04-26-2010 06:03 AM
Help for my mom Amanda1988 Pain Management 9 04-21-2010 12:14 PM
kinda freaking out any help would be great SNAKE756 HIV Prevention 10 04-21-2010 11:23 AM
i have bad breathing problems please help ryanrocks97 Open to All Other Health Topics 1 04-21-2010 05:03 AM




« Help! | tonsil »
Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



jenni9033 (30), Titchou (12), Jenmomof2 (11), mkgbrook (8), LisaMP (8), gcsjr (8), ladybud (8), choirgirl (7), palmtreegirl (6), buffalonygal (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1009), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (760), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:51 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!